MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G47701
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an aortic stent graft procedure the dilator portion of the flexor high-flex ansel guiding sheath device became separated near the hub.According to the initial reporter, the dilator was in place with an unspecified wire guide, or other device, inserted in the lumen when the separation occurred.However, the sheath and dilator were not withdrawn as a unit.It was provided that no resistance was felt during the insertion or removal process of the dilator, and upon the separation of the hub, the complaint device was able to be removed from the patient's anatomy without issue using cautery forceps.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information b5: additional information was received on 15jan2019, noting that the physician had no difficulty inserting the dilator into the sheath.Additionally, the anatomy was not tortuous, but "normal".Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, manufactures instructions, quality control, specifications, and a visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed that the dilator was also returned used.There was biomatter throughout the device.The dilator¿s proximal fitting and introducer sheath were not returned.The dilator flare was intact and in-round.The shaft¿s outer diameter varies from.161¿ to.163¿ at different locations of the shaft, indicating that the shaft was not in round.There was no notable damage to the dilator shaft, however the outer diameter was found to be out of specifications.Additionally, a document based investigation evaluation was performed.There is evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, it should be noted that during a review of the sub assembly lot sa8269753 a related nonconformance for hubs separating on the dilators during uv curing was found.It should also be noted there were no other reported complaints for this lot number.There is also no evidence of additional complaints or nonconforming product from this lot in the field.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Please see h10 for additional information.
 
Additional Manufacturer Narrative
B2 age: 30 years old.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed in section h10.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Summary of event: it was reported, during an aortic stent graft procedure the dilator portion of the flexor high-flex ansel guiding sheath device became separated near the hub.According to the initial reporter, the dilator was in place with an unspecified wire guide, or other device, inserted in the lumen when the separation occurred.However, the sheath and dilator were not withdrawn as a unit.No resistance was felt during the insertion or removal process of the dilator, and upon the separation of the hub, the complaint device was able to be removed from the patient's tortuous but "normal" anatomy without issue using cautery forceps.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Corrected information: g5: 510k= k142829.H6: device code, conclusion code.H10: investigation-evaluation.Investigation - evaluation: a review of the dimensional verification, complaint history, device history record, manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed that the dilator was returned used.There was biomatter throughout the device.The dilator¿s proximal fitting and introducer sheath were not returned.The dilator flare was intact and in-round.The shaft¿s outer diameter varies from.161¿ to.163¿ at different locations of the shaft, indicating that the shaft was not in round.There was no notable damage to the dilator shaft, however the outer diameter was found to be out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events on the finished product lot.However, it should be noted that during a review of the sub assembly lot sa8269753, a related nonconformance for hubs separating on the dilators during uv curing was found.The nonconforming devices were scrapped and not replaced.It should also be noted there were no other reported complaints for this lot number.There is also no evidence of additional complaints or nonconforming product from this lot in the field.At the time of the investigation, a capa was in place to investigate this failure mode.The investigation determined that adequate controls were not in place to prevent this failure mode.Results of the capa determined the root cause to be related to deficiencies in manufacturing and validation.Action plans were developed to address the root causes.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established, though the device failure was likely related to deficiencies in manufacturing and validation.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8063427
Report Number1820334-2018-03213
Device Sequence Number1991588
Product Code DYB
UDI-Device Identifier00827002477018
UDI-Public(01)00827002477018(17)201116(10)8379355
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2020
Device Model NumberG47701
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL1-HC
Device Lot Number8379355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer12/05/2018
01/14/2019
01/14/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/20/2018
01/15/2019
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR